Rhode Island, 2008High Wind in Rhode Island, October 25, 2008
October 25, 2008 · NWS BOX · 2 events in 2 counties and zones
A strong cold front moved through southern New England, bringing rain, a few thunderstorms, and strong winds.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through southern New England, bringing rain, a few thunderstorms, and strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Oct 25, 9:32 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 25, 9:32 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1032 PM EDT SAT OCT 25 2008
.SYNOPSIS...
A VIGOROUS COLD FRONT WILL BRING RAIN...WIND...AND POSSIBLY A FEW
THUNDERSTORMS TONIGHT. THIS FRONT WILL SWEEP OFFSHORE EARLY SUNDAY.
A NEW FRONT WILL APPROACH SUNDAY NIGHT WITH A WAVE OF LOW PRESSURE
DEVELOPING ALONG THE COAST EARLY NEXT WEEK WHICH WILL PROBABLY BRING
ANOTHER BOUT OF PRECIPITATION TO SNE. NO MATTER...DAYTIMES SHOULD BE
ABOUT 5 TO 10 DEGREES COLDER THAN NORMAL NEXT WED AND THU BEFORE LATE
WEEK MODERATION.
&&
.NEAR TERM /UNTIL 5 AM SUNDAY MORNING/...
WE HAVE GONE AHEAD AND PUT ALL OF RI AND ALL OF MA E OF BERKSHIRE
COUNTY IN HWW. GETTING NUMEROUS REPORTS OF TREES AND WIRES DOWN NOW
ACROSS WESTERN MA AND N CT...ESPECIALLY HARTFORD COUNTY. NAM
INTENSIFIES LLJ TO 80 KT AND 925 MB AND ALSO EXPANDS ITS NORTHWARD
EXTENT. SO FAR...NAM SEEMS TO HAVE HANDLED LLJ BEST. IN
ADDITION...LEAVES REMAINING ON MOST TREES LIKELY ADDING TO DAMAGE
REPORTS. RADAR SHOWING FINE LINE AHEAD OF CFROPA PASSING ACROSS CREST
OF BERKSHIRES AND APPROACHING HARTFORD COUNTY AT 0230Z.
VWP AT OKX SHOWING 65 KTS JUST BELOW 2K FEET. NAM HANDLING THIS LLJ
FARILY WELL WITH AXIS OF 60-65 KTS AT 925 MB FROM LI NWD THROUGH W
CT. NAM INDICATES CORE OF THE STRONGEST WINDS WILL SHIFT TO THE COAST
03-06Z.
PREV DISCUSSION...
RAIN HAS BEEN A LITTLE SLOW TO GET GOING AND GRIDS MAY STILL BE TOO
FAST. WE RAN A PRE FIRST PRD FOR THE LEGACY PRODUCTS TO TRY TO SHOW
SOME TIMING.
ISO TSTMS E PA INTO NNJ. WE HAVE SEEN 38 KT AT TRENTON. AND 25 KT AT
WRI DURING MID AFTN. A COUPLE OF HIGHER ADVY THRESHOLD WINDS MAY HAVE
ESCAPED OUR ATTN UPSTREAM.
IN ANY CASE...WE LIKE THE ADVY POSTED BASED ON FURTHER DEVELOPMENTS
INTO NYC THIS EVE. AM NOT SURE OF TSTMS GOING UP INTO THE BERKS THIS
EVENING BUT AM MORE CONFIDENT OF TSTMS IN I THE 95 CORRIDOR 04Z-09Z.
QPF IS HPC 18Z GRIDDED DATA.
WINDS ARE GFS GUST ALG BASED. WE HAD NO MAVMOSGUDE FOR THE SHORT TERM
ON THE 12Z RUN OF THE GFS.
TEMPS MAY BE SLIGHTLY OFF THE NEAR STEADY GLIDESLOPE AND MAY BE UPDATED
AT 515 PM.
NPW ISSUED IN REGION WHERE BLV MOST LIKE TO REACH A SHORT PERIOD OF
SUSTAINED WINDS NEAR 31 MPH. THIS BASED ON 12Z NAM BL WIND FCST AS
COMBINED 12Z MET/MAV. WINDS ARE MARGINAL. VERIFICATION IS DIFFICULT
ON SE FLOW SO THERE IS NO GUARANTEE BUT WE SHOULD SEE A SMATTERING OF
ASOS/AWOS/WXFLOW/SKYWARN/WEBENTRY REPORTS. AGAIN MARGINAL.
ADDITIONALLY...WHILE ISSUED FOR SUSTAINED WIND... WE CANNOT DISCOUNT
THE ALERTING ASSISTANCE THIS PROVIDES IF CONVECTION OCCURS.
CONVECTIVE GUST COULD ALSO ASSIST VERIFICATION DURING THE NPW WIND OF
OPPORTUNITY. ALSO THIS ISSUANCE WAS SUPPORTED BY 70 TO 90 PCT PROB OF
SUSTAINED 25 KT SFC WINDS IN THE SREF FOR THIS EVE.
TSTM WIND GUST HAZARDS...E SLOPES BERKS IN THE 01Z-03Z TIME FRAME
FOR TRANSFER OF LLJ WIND AND THEN JUMP TO A NEW LINE DEVELOPING NEWD
FROM THE WATERS S OF LI INTO THE I95 CORRIDOR IN THE 04Z-07Z TIME
FRAME.
OTRW WE ARE TALKING OUR STANDARD FALL GUSTY SLY FLOW AHD OF A PACIFIC
COLD FRONT WITH WIND DRIVEN SHOWERS IN THE SLY LLJ. THE GALE WIND HAZARDS
AND TYPICAL BRIEF DRENCHING RAIN HAZARDS SHOULD BE FAIRLY WELL COVERED
IN THE GRIDS AND STMTS.
SKYWARN ACTIVATION 8PM TONIGHT WITH COORDINATORS IN THE OFFICE FOR A
TIME ARD 8PM.
WE MAY NEED A WARNGEN BASED AREAL FLOOD ADVISORY OF SOME SORT THIS
EVENING FOR HEAVY SHORT DURATION RFALL CAUSING DRAINAGE RUNOFF
PROBLEMS.
HWO HAS THE HAZARDS LISTED.
&&
.SHORT TERM /5 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
PACIFIC FRONTAL PASSAGE ENDS THE RAIN EARLY WITH ALMOST ABRUPT CLEARING.
SUNDAY LOOKS SO VERY FINE... QUITE PLEASANT FOR OCT 26.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SIGNIFICANT AMPLIFICATION OF UPPER TROF MOVING FROM GT LAKES INTO
NEW ENG MON AND TUE WILL RESULT IN COASTAL CYCLOGENESIS AS STRONG
HEIGHT FALLS MOVE OVER BAROCLINIC ZONE OVER THE OCEAN. 12Z GLOBAL
MODELS HAVE TRENDED WEST WHILE ECMWF REMAINS A WEST OUTLIER WITH
MORE NEG TILT TO UPPER TROF. GFS WAS FURTHEST EAST WITH COASTAL
CYCLOGENESIS. WE LEANED TOWARD UKMET/GGEM SOLUTION WHICH OFFERED
MORE OF A BLEND BETWEEN GFS AND ECMWF. THIS SCENARIO WOULD BRING
COASTAL LOW CLOSE ENOUGH TO BRING PRECIP INTO SNE MON NIGHT INTO TUE.
WE INTRODUCED SHOWERS TO INTERIOR SNE MON AFTERNOON AS DECENT QG
FORCING AND FGEN ASSOCD WITH APPROACHING UPPER TROF MOVE INTO THE
REGION. IT SHOULD BE A MILD DAY AHEAD OF THE TROF...ESPECIALLY
COASTAL PLAIN WHERE MORNING SUNSHINE SHOULD ALLOW TEMPS TO REACH THE
60S.
DUE TO UNCERTAINTY IN THE EVOLUTION OF THIS POTENTIAL STORM...WE
WENT WITH JUST CHC POPS FOR MON NGT INTO TUE...BUT THERE COULD BE A
PERIOD OF HEAVY PRECIP DEPENDING ON THE STRENGTH AND TRACK OF THE
STORM. WITH A TRACK CLOSER TO THE COAST...PTYPE SHOULD BE MOSTLY
RAIN MON NGT BUT COULD CHANGE TO SNOW OVER HIGHER ELEVATIONS OF THE
BERKSHIRES TOWARD DAYBREAK TUE AS STRONG HEIGHT FALLS MOVE INTO THE
REGION WITH ATMOSPHERE COOLING FROM TOP DOWN...THEN SHOWERY PRECIP
TUE...POSSIBLY MIXED WITH SNOW HIGHER ELEVATIONS AS STORM LIFTS NWD
WITH UPPER TROF MOVING OVERHEAD. ECMWF WOULD SUGGEST ACCUMULATING
SNOWFALL FOR THE BERKSHIRES BUT CONFIDENCE IS VERY LOW.
TEMPS SEVERAL DEGREES BELOW NORMAL WED AND THU WITH GUSTY NW FLOW.
MAINLY DRY THRU THE END OF THE WEEK AND INTO SAT BUT CANT RULE OUT A
FEW RAIN/SNOW SHOWERS WED/WED NIGHT AS SHORTWAVES ROTATE AROUND
UPPER LOW. GFS IS MOST AMPLIFIED.
MODERATING TREND FRI/SAT AS UPPER TROF LIFTS OUT. GFS IS MORE
AGGRESSIVE WITH NEXT SHORTWAVE AND FROPA NEXT SAT WHILE ECMWF KEEPS
FRONT TO THE NORTH THROUGH SAT.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
TONIGHT...MVFR CEILINGS AND VSBYS WITH SCATTERED IFR CEILINGS
POSSIBLE IN SHOWERS...ISOLATED TUNDERSTORMS AND SCATTERED FOG
PATCHES. LOW LEVEL WIND SHEAR DURING THE EVENING WITH A 50 TO 60 KT
SOUTHERLY LOW LEVEL JET. SFC WIND GUSTS UP 40 TO 45 KT MUCH OF
AREA...ESPECIALLY ACROSS EXPOSED HIGH TERRAIN AND COASTAL AREAS. AWW
ISSUED FOR WIND GUSTS FOR BOS AND ALL RI STATE AIRPORTS UNTIL 08Z.
SUNDAY...MORNING MVFR CEILINGS AND VSBYS IN LEFTOVER SHOWERS EAST
ENDS BY 14Z. OTHERWISE VFR AND A VERY NICE DAY.
PLS SEE TAFS FOR DETAILS.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
SUN NIGHT...VFR
MON...VFR...BUT POSSIBLY LOWERING TO MVFR IN AFTERNOON SHOWERS OVER
THE INTERIOR.
MON NGT AND TUE...AREAS OF MVFR/IFR POSSIBLE DEPENDING ON TRACK OF
POSSIBLE COASTAL STORM..BUT FCST CONFIDENCE IS QUITE LOW.
WED-THU...MAINLY VFR.
&&
.MARINE...
TONIGHT...MARGINAL GALE WARNINGS ALL WATERS WITH WIND GUSTS TO 35 TO
40 KT. A DEVELOPING LOW LEVEL INVERSION WILL INHIBIT SOME OF THE
WIND TRANSFER FROM REACHING THE SURFACE...BUT DECENT PRESSURE FALLS
NOTED AHEAD OF THE COLD FRONT.
SUNDAY AND SUN NIGHT...GALES LIKELY CONVERTED TO SCA FOR HAZARDOUS
SEAS DUE TO LEFTOVER SWELL.
PLS SEE MWW FOR DETAILS.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
HIGH SEAS LINGERING OVER OUTER WATERS SUN NIGHT THEN SLOWLY
SUBSIDING INTO MON.
STILL CONSIDERABLE UNCERTAINTY FOR MON NGT INTO TUE WITH POSSIBLE
COASTAL STORM. BUT A PERIOD OF SCA WINDS IS LIKELY WITH LOW PROB OF
NW GALES BEHIND THE DEPARTING LOW SOMETIME TUE NIGHT INTO THU.
&&
.TIDES/COASTAL FLOODING...
HAVE CONSIDERED SLY FLOW IMPACT ON THE SRN BAYS AND HARBORS AND WHILE
THERE WAS A 4PM POSITIVE DEPARTURE OF ABOUT .8 FT IN THE OBSERVED VS
PREDICTED... EVEN WITH A 1 FT SURGE /NOT MODELED/...NO ADVERSE FLOOD
IMPACT ANTICIPATED... VS THE EVENT OF A COUPLE OF YEARS AGO DURING
THE SNE WX CONF. NOTED 1.4 FT SURGE FOX POINT UPPER END NARRAGANSETT
BAY AND .9 FT AT BOS FOR PRIOR TIDES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR CTZ002>004.
MA...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR MAZ005>007-013>024.
HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR MAZ002>004-
008>012-026.
NH...WIND ADVISORY UNTIL 4 AM EDT SUNDAY FOR NHZ011-012-015.
RI...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ230>237-250-254-255.
&&
SYNOPSIS...KJC/DRAG
NEAR TERM...KJC/THOMPSON
SHORT TERM...DRAG
LONG TERM...KJC
AVIATION...KJC/THOMPSON
MARINE...KJC/DRAG
TIDES/COASTAL FLOODING...DRAG/THOMPSONHazardous weather outlook, Oct 25, 9:51 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1051 PM EDT SAT OCT 25 2008
MAZ005>007-013>024-RIZ001>008-270300-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1051 PM EDT SAT OCT 25 2008
...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
A VIGOROUS COLD FRONT WILL PRODUCE SUSTAINED WINDS 25 TO 35 MPH WITH
GUSTS BETWEEN 50 AND 60 MPH. NUMEROUS TREES AND LIMBS WILL
FALL...SOME CAUSING POWER OUTAGES. DAMAGE WILL BE EXACERBATED BY
MANY LEAVES STILL ON TREES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-MAZ002>004-008>012-026-270300-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
1051 PM EDT SAT OCT 25 2008
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS AND
WESTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
A VIGOROUS COLD FRONT WILL PRODUCE SUSTAINED WINDS 25 TO 35 MPH WITH
GUSTS BETWEEN 50 AND 60 MPH. NUMEROUS TREES AND LIMBS WILL
FALL...SOME CAUSING POWER OUTAGES. DAMAGE WILL BE EXACERBATED BY
MANY LEAVES STILL ON TREES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A COASTAL STORM MAY BRING SOME SNOW TO THE HIGHER ELEVATIONS OF THE
BERKSHIRES LATE MONDAY NIGHT OR EARLY TUESDAY. HOWEVER...THERE IS
CONSIDERABLE UNCERTAINTY WITH THIS STORM SO CONFIDENCE IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NHZ011-012-015-270300-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1051 PM EDT SAT OCT 25 2008
...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
STRONG SOUTH TO SOUTHEAST WINDS WILL BRING FREQUENT GUSTS TO BETWEEN
40 AND 50 MPH. WITH MANY LEAVES STILL ON THE TREES...SCATTERED TREE
DAMAGE ALONG WITH SCATTERED POWER OUTAGES ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A COASTAL STORM MAY BRING SOME SNOW TO THE HIGHER ELEVATIONS OF THE
MONADNOCKS LATE MONDAY NIGHT OR EARLY TUESDAY. HOWEVER...THERE IS
CONSIDERABLE UNCERTAINTY WITH THIS STORM SO CONFIDENCE IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-254-255-270300-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1051 PM EDT SAT OCT 25 2008
...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
THOMPSON
In the hours before
Local storm report, Oct 25, 6:28 PM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
728 PM EDT SAT OCT 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0507 PM NON-TSTM WND DMG FARMINGTON 41.72N 72.83W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0533 PM NON-TSTM WND DMG EAST WINDSOR 41.85N 72.60W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN
0534 PM NON-TSTM WND GST TOLLAND 41.98N 72.15W
10/25/2008 M48.00 MPH TOLLAND CT AMATEUR RADIO
0535 PM NON-TSTM WND DMG ENFIELD 41.97N 72.57W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0607 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
LARGE BRANCHES DOWN ON WIRES ON LEXINGTON ROAD
&&
KJCLocal storm report, Oct 25, 8:09 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
909 PM EDT SAT OCT 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0507 PM NON-TSTM WND DMG FARMINGTON 41.72N 72.83W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0533 PM NON-TSTM WND DMG EAST WINDSOR 41.85N 72.60W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN
0534 PM NON-TSTM WND GST TOLLAND 41.98N 72.15W
10/25/2008 M48.00 MPH TOLLAND CT AMATEUR RADIO
0535 PM NON-TSTM WND DMG ENFIELD 41.97N 72.57W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0607 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
LARGE BRANCHES DOWN ON WIRES ON LEXINGTON ROAD
0729 PM NON-TSTM WND DMG ENFIELD 41.97N 72.57W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WIRE ON FORREST STREET
0735 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
POWER LINES RIPPED OFF A HOUSE ON SOUTH QUAKER LANE
0736 PM NON-TSTM WND GST TOLLAND 41.98N 72.15W
10/25/2008 M49.00 MPH TOLLAND CT AMATEUR RADIO
0743 PM NON-TSTM WND DMG HARTFORD 41.77N 72.68W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON FRANKLIN AND VICTORIA AVENUE
0744 PM NON-TSTM WND DMG SUFFIELD 41.98N 72.65W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN
0751 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN
0757 PM NON-TSTM WND DMG EAST HARTFORD 41.76N 72.62W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0816 PM NON-TSTM WND DMG HATFIELD 42.37N 72.61W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN
0817 PM NON-TSTM WND DMG VERNON 41.82N 72.48W
10/25/2008 TOLLAND CT AMATEUR RADIO
LIMBS DOWN
0821 PM NON-TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR. LARGE BRANCHES ON WIRES
0822 PM NON-TSTM WND DMG AGAWAM 42.07N 72.62W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN
0822 PM NON-TSTM WND DMG SPRINGFIELD 42.12N 72.54W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES
0825 PM NON-TSTM WND GST TOLLAND 41.98N 72.15W
10/25/2008 M50.00 MPH TOLLAND CT AMATEUR RADIO
0831 PM NON-TSTM WND DMG SOUTHAMPTON 42.23N 72.73W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES
0833 PM NON-TSTM WND DMG SUFFIELD 41.98N 72.65W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WIRES
0833 PM NON-TSTM WND DMG WARE 42.25N 72.25W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN BLOCKING INTERSECTION OF GREENWICH ROAD AND
ROUTE 9
0834 PM NON-TSTM WND GST GOSHEN 42.43N 72.80W
10/25/2008 M51.00 MPH HAMPSHIRE MA AMATEUR RADIO
0834 PM NON-TSTM WND DMG PALMER 42.16N 72.32W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN
0835 PM NON-TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FAIRVIEW STREET
0837 PM NON-TSTM WND DMG NEW SALEM 42.50N 72.33W
10/25/2008 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES ON WENDELL ROAD
0838 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WIRES ON FENBROOK ROAD
0844 PM NON-TSTM WND GST MANCHESTER 41.78N 72.52W
10/25/2008 M60.00 MPH HARTFORD CT AMATEUR RADIO
0846 PM NON-TSTM WND DMG SUNDERLAND 42.47N 72.58W
10/25/2008 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON AMHERST ROAD
0854 PM NON-TSTM WND DMG HATFIELD 42.37N 72.61W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES
0855 PM NON-TSTM WND DMG MONSON 42.10N 72.31W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR ON ROUTE 20
0856 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
10/25/2008 HARTFORD CT AMATEUR RADIO
POLE DOWN
0858 PM NON-TSTM WND DMG WORTHINGTON 42.42N 72.93W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
POLE AND WIRES DOWN ON OLD NORTH ROAD
&&
KJCLocal storm report, Oct 25, 10:13 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1113 PM EDT SAT OCT 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0507 PM NON-TSTM WND DMG FARMINGTON 41.72N 72.83W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0533 PM NON-TSTM WND DMG EAST WINDSOR 41.85N 72.60W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN
0534 PM NON-TSTM WND GST TOLLAND 41.98N 72.15W
10/25/2008 M48.00 MPH TOLLAND CT AMATEUR RADIO
0535 PM NON-TSTM WND DMG ENFIELD 41.97N 72.57W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0607 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
LARGE BRANCHES DOWN ON WIRES ON LEXINGTON ROAD
0729 PM NON-TSTM WND DMG ENFIELD 41.97N 72.57W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WIRE ON FORREST STREET
0735 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
POWER LINES RIPPED OFF A HOUSE ON SOUTH QUAKER LANE
0736 PM NON-TSTM WND GST TOLLAND 41.98N 72.15W
10/25/2008 M49.00 MPH TOLLAND CT AMATEUR RADIO
0743 PM NON-TSTM WND DMG HARTFORD 41.77N 72.68W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON FRANKLIN AND VICTORIA AVENUE
0744 PM NON-TSTM WND DMG SUFFIELD 41.98N 72.65W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN
0751 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN
0757 PM NON-TSTM WND DMG EAST HARTFORD 41.76N 72.62W
10/25/2008 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0816 PM NON-TSTM WND DMG HATFIELD 42.37N 72.61W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN
0817 PM NON-TSTM WND DMG VERNON 41.82N 72.48W
10/25/2008 TOLLAND CT AMATEUR RADIO
LIMBS DOWN
0821 PM NON-TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR. LARGE BRANCHES ON WIRES
0822 PM NON-TSTM WND DMG AGAWAM 42.07N 72.62W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN
0822 PM NON-TSTM WND DMG SPRINGFIELD 42.12N 72.54W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES
0825 PM NON-TSTM WND GST TOLLAND 41.98N 72.15W
10/25/2008 M50.00 MPH TOLLAND CT AMATEUR RADIO
0831 PM NON-TSTM WND DMG SOUTHAMPTON 42.23N 72.73W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES
0833 PM NON-TSTM WND DMG SUFFIELD 41.98N 72.65W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WIRES
0833 PM NON-TSTM WND DMG WARE 42.25N 72.25W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN BLOCKING INTERSECTION OF GREENWICH ROAD AND
ROUTE 9
0834 PM NON-TSTM WND DMG PALMER 42.16N 72.32W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREES DOWN
0834 PM NON-TSTM WND GST GOSHEN 42.43N 72.80W
10/25/2008 M51.00 MPH HAMPSHIRE MA AMATEUR RADIO
0835 PM NON-TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FAIRVIEW STREET
0837 PM NON-TSTM WND DMG NEW SALEM 42.50N 72.33W
10/25/2008 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON WIRES ON WENDELL ROAD
0838 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WIRES ON FENBROOK ROAD
0844 PM NON-TSTM WND GST MANCHESTER 41.78N 72.52W
10/25/2008 M60.00 MPH HARTFORD CT AMATEUR RADIO
0846 PM NON-TSTM WND DMG SUNDERLAND 42.47N 72.58W
10/25/2008 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON AMHERST ROAD
0854 PM NON-TSTM WND DMG HATFIELD 42.37N 72.61W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES
0855 PM NON-TSTM WND DMG MONSON 42.10N 72.31W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR ON ROUTE 20
0856 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
10/25/2008 HARTFORD CT AMATEUR RADIO
POLE DOWN
0858 PM NON-TSTM WND DMG WORTHINGTON 42.42N 72.93W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
POLE AND WIRES DOWN ON OLD NORTH ROAD
0909 PM NON-TSTM WND DMG WEST HARTFORD 41.77N 72.75W
10/25/2008 HARTFORD CT AMATEUR RADIO
TREE BRANCHES AND WIRES DOWN
0910 PM NON-TSTM WND DMG PALMER 42.16N 72.32W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ROUTE 181
0912 PM NON-TSTM WND DMG JAFFREY 42.81N 72.02W
10/25/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON A WIRE
0916 PM NON-TSTM WND DMG RINDGE 42.75N 72.02W
10/25/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES
0918 PM NON-TSTM WND DMG NORTHAMPTON 42.33N 72.68W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
LARGE BRANCHES DOWN
0918 PM NON-TSTM WND DMG GOSHEN 42.43N 72.80W
10/25/2008 HAMPSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN
0922 PM NON-TSTM WND DMG PALMER 42.16N 72.32W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FOSTER STREET
0929 PM NON-TSTM WND DMG SIMSBURY 41.88N 72.81W
10/25/2008 HARTFORD CT AMATEUR RADIO
POWER POLE DOWN WEST POINT ROAD
0945 PM NON-TSTM WND DMG SWANZEY 42.87N 72.28W
10/25/2008 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN
0948 PM NON-TSTM WND DMG WINCHESTER 42.78N 72.38W
10/25/2008 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN
0958 PM NON-TSTM WND DMG ALSTEAD 43.15N 72.37W
10/25/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON A WIRE
0959 PM NON-TSTM WND DMG HINGHAM 42.24N 70.89W
10/25/2008 PLYMOUTH MA AMATEUR RADIO
TREE DOWN
1000 PM NON-TSTM WND DMG BOSTON 42.32N 71.07W
10/25/2008 SUFFOLK MA AMATEUR RADIO
TREE AND WIRES DOWN ON HOUSE
1011 PM NON-TSTM WND DMG WALPOLE 43.08N 72.43W
10/25/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON HOUSE
1011 PM NON-TSTM WND GST STOW 42.43N 71.50W
10/25/2008 M46.00 MPH MIDDLESEX MA AMATEUR RADIO
1011 PM NON-TSTM WND DMG SPRINGFIELD 42.12N 72.54W
10/25/2008 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON BERKSHIRE AVE
1023 PM NON-TSTM WND DMG ENFIELD 41.97N 72.57W
10/25/2008 HARTFORD CT AMATEUR RADIO
LARGE TREE DOWN BLOCKING ROAD
1025 PM NON-TSTM WND DMG DIGHTON 41.82N 71.12W
10/25/2008 BRISTOL MA AMATEUR RADIO
BRANCH DOWN ON WIRES...POWER OUTAGES
1025 PM NON-TSTM WND GST STOW 42.43N 71.50W
10/25/2008 M52.00 MPH MIDDLESEX MA AMATEUR RADIO
1028 PM NON-TSTM WND DMG WESTMORELAND 42.97N 72.45W
10/25/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON WIRES
1034 PM NON-TSTM WND DMG PETERBOROUGH 42.88N 71.96W
10/25/2008 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN ON GULF ROAD
1034 PM NON-TSTM WND DMG CHESTERFIELD 42.88N 72.47W
10/25/2008 CHESHIRE NH AMATEUR RADIO
TREE DOWN INTO A HOUSE
1046 PM NON-TSTM WND DMG HANSON 42.06N 70.85W
10/25/2008 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON HOUSE HANCOCK STREET
&&High Wind, Bristol
- When
- October 25, 11:30 PM EST
- Where
- Bristol forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.706, -71.286 (the zone’s center; the record gives no point)
The weather observing station at Conimicut Lighthouse recorded a wind gust of 59 mph. No damage was reported.
High Wind, Eastern Kent
- When
- October 25, 11:30 PM EST
- Where
- Eastern Kent forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
The weather observing station at Conimicut Lighthouse recorded a wind gust of 59 mph. No damage was reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, October 25, 20082 deaths · 1 event
- Strong Wind in New Jersey, October 25, 2008$20,000 · 2 events
- Flood and High Wind in Massachusetts, October 25 to 26, 2008$15,000 · 54 kt wind · 5 events
- Rip Current in Florida, October 25, 20081 injured · 1 event
- High Wind in Montana, October 25 to 26, 200856 kt wind · 8 events
- Heavy Rain in Pennsylvania, October 25, 20083 events
- Heavy Rain in New Jersey, October 25, 20083 events
- Strong Wind and Heavy Rain in New York, October 25, 2008$4,000 · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 25, 20083 events
- High Wind and Strong Wind in Connecticut, October 25, 2008$10,000 · 52 kt wind · 2 events
- Damaging Winds in New Jersey, October 25, 200850 kt wind · 2 events
- Marine High Wind in South Atlantic Coastal Waters, October 25, 200854 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 138403, 138404.